[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.140.252. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 24, 1967

Esophageal Stricture Following Chloral Hydrate Poisoning

Author Affiliations

From the Department of Medicine, University of Rochester (NY) Medical Center. Dr. Gleich is now with the sections of medicine and microbiology, Mayo Clinic and Mayo Foundation, Rochester, Minn. Dr. Vaules is now serving with the US Navy Medical Corps at the Dispensary, San Francisco Bay Naval Shipyard, Vallejo, Calif.

JAMA. 1967;201(4):266-267. doi:10.1001/jama.1967.03130040062020
Abstract

Following ingestion of 18 gm of chloral hydrate, a patient first showed evidence of gastrointestinal bleeding, and later an esophageal stricture developed. Awareness of the latter complication of chloral hydrate poisoning is important because of the efficacy of corticosteroid drugs in the prevention of esophageal stricture.

×